Alert archive / Ohio / Heat Advisories in 2011

Heat Advisory 4, NWS Wilmington, OH

July 18, 201130 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana

NWS Wilmington, OH issued this heat advisory at Jul 18, 2011, 2:28 PM EDT for 30 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana. It took effect at Jul 19, 2011, 12:00 PM EDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2011, 2:28 PM EDT (18:28 UTC)
In effect from
Jul 19, 2011, 12:00 PM EDT
Expired
Jul 21, 2011, 3:51 AM EDT
In force
40 hr
Issued by
NWS Wilmington, OH
All 50 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 19 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1057 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1057 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this heat advisory went out at Jul 18, 1:32 PM EDT, 56 minutes earlier.

Area forecast discussion, Jul 18, 1:32 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
132 PM EDT MON JUL 18 2011

.SYNOPSIS...
WARM AND HUMID CONDITIONS WILL OCCUR AGAIN TODAY WITH ISOLATED
SHOWERS AND THUNDERSTORMS POPPING UP DURING THE DAYTIME. THERE
WILL BE A BETTER CHANCE FOR THUNDERSTORMS WITH PASSAGE OF A BACK
DOOR COLD FRONT MONDAY NIGHT AND TUESDAY. HOTTER AND MUGGIER
WEATHER IS EXPECTED FOR THE MIDDLE AND END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SIGNIFICANT CLOUD COVER OVER THE SOUTHEAST PORTION OF THE FORECAST
AREA HAS HELPED KEEP TEMPERATURES DOWN A BIT THIS MORNING. HAVE
LOWERED MAX TEMPS HERE BY A FEW DEGREES. THIS ACTUALLY RESULTED IN
HEAT INDEX VALUES THAT WERE RATHER BORDERLINE FOR THE
ADVISORY...BUT IN AN AIR MASS THAT WILL BE CAPABLE OF QUICK RISES
ONCE THE SUN IS OUT...WOULD RATHER ERR ON THE SIDE OF CAUTION AND
KEEP THE ADVISORY GOING EVERYWHERE. ELSEWHERE IN THE CWA...KEPT
TEMPS AROUND THE SAME OR EVEN RAISED THINGS BY A DEGREE OR TWO IN
SOME PLACES. THIS RESULTED IN HEAT INDEX VALUES IN THE WESTERN
PORTION OF THE CWA UP AROUND 103-104.

WHILE LARGE-SCALE FORCING IS NOT PARTICULARLY FAVORABLE
TODAY...THE HEAT AND HUMIDITY WILL ALLOW FOR MODERATE INSTABILITY
TO BUILD. STORMS WILL DEVELOP IN THE AIR MASS AHEAD OF A WEAK
FRONT (THOUGH THE FRONT IS PRETTY FAR NORTH IN MICHIGAN AND MAY
NOT PLAY THAT BIG OF A ROLE TODAY AND EARLY TONIGHT). WIND SHEAR
IS NOT EXTREME...BUT THERE LOOKS TO BE ABOUT 20-30 KNOTS OF 0-6KM
BULK SHEAR PRESENT. THE SHEAR IS FAVORABLE ORIENTED FROM NORTH TO
SOUTH...CLOSELY MATCHING THE EXPECTED STORM MOTION AND THE
DIRECTION OF EXPECTED FORWARD-PROPAGATION. DAMAGING WINDS STAND
OUT AS THE OBVIOUS PRIMARY THREAT...BUT ONE OR TWO ORGANIZED
STORMS COULD PRODUCE LARGE HAIL AS WELL. WHILE CONDITIONS DO NOT
FAVOR LARGE-SCALE ECHO TRAINING...RAIN RATES WILL BE HIGH...SO
LOCALIZED AREAS RECEIVING REPEATED ROUNDS OF STORMS COULD BE AT
RISK FOR FLOODING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
H5 LOW CENTERED TO THE WEST...PUTS THE REGION ON THE EXTREME ERN
EDGE OF THE HIGH. FLOW OVER THE AREA IS FROM THE NW. VORT MAX WILL
DROP SE OUT OF THE GREAT LAKES AND DOWN ACROSS THE FA MONDAY
NIGHT. MEANWHILE BACK DOOR CDFNT WILL DROP DOWN INTO THE REGION AS
WELL MONDAY NIGHT. INCREASING CONVERGENCE ALONG THE FRONT WILL
BRING A CHANCE OF TSRA MONDAY NIGHT INTO TUE. WITH CAPES IN THE
MODERATE RANGE THERE WILL BE A CHC OF SEVERE TSRA... ESPECIALLY
ALONG AND NORTH OF I-70.

FRONT WASHES OUT OVER THE AREA TUE AND H5 RIDGE REASSERTS IT SELF
LATE TUE. CONVECTION THAT WAS DROPPING S ON MONDAY NIGHT...WILL
CONTINUE INTO TUE...BUT WILL WEAKEN BY TUESDAY AFTN. WITH H5
BUILDING BACK IN...TUE NGT INTO WED SHOULD BE DRY.

TUE SHOULD BE A LITTLE COOLER WITH THE TSTMS IN THE AREA. STILL
LOOKS LIKE HAMILTON AND MONTGOMERY COUNTIES WILL SEE HEAT
INDICES OVER 100 ON TUESDAY...SO ISSUED A HEAT WATCH FOR THEM. THE
HEAT WILL BUILD BACK IN ON WEDNESDAY WITH THE UPPER RIDGE. LOOKS

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
INCREASED HEAT AND HUMIDITY IS EXPECTED TO DEVELOP THIS WEEK INTO
NEXT WEEKEND.  A BROAD MID/UPPER LEVEL RIDGE WILL BE CENTERED OVER
THE NATIONS MID SECTION EARLY THIS WEEK. THIS PLACES THE OHIO VALLEY
AND GREAT LAKES IN THE ACTIVE PERIPHERY AROUND THIS RIDGE AXIS.

THE UPPER LEVEL RIDGE TO BUILD EAST TOWARD THE END OF NEXT WEEK
AND INTO NEXT WEEKEND. THIS WL OFFER INCREASED HEAT WITH HIGH
TEMPS IN THE MID 90S. GIVEN SFC DEW POINTS IN THE LOWER AND MIDDLE
70S...THIS WILL LKLY YIELD MAX AFTN HEAT INDICES BTWN 100 AND 105
DEGREES FOR THE PERIOD WEDNESDAY THRU SUNDAY. ON TUESDAY THE MAX
HEAT INDICES WL LKLY APPROACH 100 DEGREES WITH THE HIGHEST VALUES
IN THE WEST. WL CONTINUE TO HIGHLIGHT THIS HEAT WAVE IN THE HWO
PRODUCT.

ALTHOUGH AN ISOLATED THUNDERSTORM IS NOT OUT OF THE QUESTION...DUE
TO THE LACK OF UPPER SUPPORT HAVE OPTED TO GO DRY FOR THE PERIOD
THURSDAY THRU SUNDAY.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
PRIMARY FORECAST CONCERN IS FOR CONVECTIVE POTENTIAL THIS
AFTERNOON...AND THEN THROUGH THE REST OF THE TAF PERIOD. THERE ARE
SCATTERED THUNDERSTORMS DEVELOPING ACROSS THE REGION...AND MORE
STORMS WILL MOVE IN FROM THE NORTH TONIGHT AHEAD OF A
SOUTHWARD-MOVING COLD FRONT. HOWEVER...THE OVERALL ORGANIZATION OF
THESE STORMS WILL BE RELATIVELY LOW. IN ADDITION...THE UNSTABLE
ATMOSPHERE IS SUPPORTIVE OF STORMS DEVELOPING AT ANY TIME AND
WITHOUT SPECIFIC LOCATIONS BEING MORE FAVORED. SO...THERE IS
SIGNIFICANT FORECAST UNCERTAINTY IN TIMING OUT THUNDERSTORMS FOR
THE TAF SITES. THE TAFS WILL ATTEMPT TO INDICATE THE OVERALL
THREAT...THAT THERE WILL BE A CHANCE OF STORMS THROUGHOUT MUCH OF
THE PERIOD.

HAVE LEFT CONDITIONS VFR OVERNIGHT...BUT IF THERE IS SOME
CLEARING...IT WOULD BE POSSIBLE FOR MVFR/IFR VISIBILITIES TO
DEVELOP. THIS IS ALSO DEPENDENT ON THE CONVECTIVE SITUATION THIS
EVENING.

OUTLOOK...CHANCE OF THUNDERSTORMS THROUGH TUESDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
     EXCESSIVE HEAT WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR OHZ061-077.
KY...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...SITES
NEAR TERM...HATZOS
SHORT TERM...SITES
LONG TERM...AR
AVIATION...HATZOS
Hazardous weather outlook, Jul 18, 10:47 AM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1047 AM EDT MON JUL 18 2011

OHZ026-034-035-042>046-051>056-062>065-073-074-191500-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-ROSS-HOCKING-
1047 AM EDT MON JUL 18 2011

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A FRONTAL BOUNDARY WILL DROP SOUTH INTO THE AREA LATE THIS
AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND
AHEAD OF THIS FRONT. DAMAGING STRAIGHT LINE WINDS AND HEAVY
RAINFALL ARE THE PRIMARY THREATS...ALONG WITH THE POSSIBILITY OF
SOME LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY. WHILE WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED...A FEW SEVERE STORMS WILL BE
POSSIBLE. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE THE
PRIMARY THREATS.

FOR THE REMAINDER OF THE WEEK...THE HEAT WAVE IS EXPECTED TO
CONTINUE AS THE HOT AIRMASS OVER THE MIDDLE OF THE NATION BUILDS
EAST INTO THE OHIO VALLEY. THE HOT TEMPERATURES WILL COMBINE WITH
HIGH HUMIDITY TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES
DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-070>072-078>082-088-
191500-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-BUTLER-WARREN-CLINTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1047 AM EDT MON JUL 18 2011

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A FRONTAL BOUNDARY WILL DROP SOUTH INTO THE AREA THIS EVENING AND
OVERNIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF
THIS FRONT. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE
THE PRIMARY THREATS...ALONG WITH THE POSSIBILITY OF SOME LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY...AS THE FRONT
MOVES SOUTH THROUGH THE REGION. SEVERE THUNDERSTORMS WILL AGAIN BE
A POSSIBILITY. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE
THE PRIMARY THREATS.

FOR THE REMAINDER OF THE WEEK...THE HEAT WAVE IS EXPECTED TO
CONTINUE AS THE HOT AIRMASS OVER THE MIDDLE OF THE NATION BUILDS
EAST INTO THE OHIO VALLEY. THE HOT TEMPERATURES WILL COMBINE WITH
HIGH HUMIDITY TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES
DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT...AND
AGAIN ON TUESDAY.

OHZ061-077-191500-
MONTGOMERY-HAMILTON-
1047 AM EDT MON JUL 18 2011

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND
SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A FRONTAL BOUNDARY WILL DROP SOUTH INTO THE AREA THIS EVENING AND
OVERNIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF
THIS FRONT. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE
THE PRIMARY THREATS...ALONG WITH THE POSSIBILITY OF SOME LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY...AS THE FRONT
MOVES SOUTH THROUGH THE REGION. SEVERE THUNDERSTORMS WILL AGAIN BE
A POSSIBILITY. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE
THE PRIMARY THREATS.

FOR THE REMAINDER OF THE WEEK...THE HEAT WAVE IS EXPECTED TO
CONTINUE AS THE HOT AIRMASS OVER THE MIDDLE OF THE NATION BUILDS
EAST INTO THE OHIO VALLEY. THE HOT TEMPERATURES WILL COMBINE WITH
HIGH HUMIDITY TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES
DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT...AND
AGAIN ON TUESDAY.

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 3:33 AM EDTExcessive Heat WatchILNHamilton, Montgomery11 hr
Jul 18, 2:28 PM EDTExcessive Heat WarningILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more6 days
Jul 18, 5:31 PM EDTSpecial Weather StatementILNHardin59 min
Jul 18, 5:57 PM EDTSpecial Weather StatementILNFairfield33 min
Jul 18, 6:12 PM EDTSevere Thunderstorm WarningILNFairfield48 min
Jul 18, 6:30 PM EDTSpecial Weather StatementILNDelaware, Franklin, Licking, Union60 min
Jul 18, 6:47 PM EDTAreal Flood AdvisoryILNFairfield39 min
Jul 18, 6:52 PM EDTAreal Flood AdvisoryILNHardin3 hr
Jul 18, 6:56 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking37 min
Jul 18, 7:00 PM EDTSpecial Weather StatementILNLogan45 min
Jul 18, 7:08 PM EDTSpecial Weather StatementILNHardin37 min
Jul 18, 7:12 PM EDTFlash Flood WarningILNFairfield3 hr
Jul 18, 7:16 PM EDTSpecial Weather StatementILNFranklin, Licking44 min
Jul 18, 7:41 PM EDTSpecial Weather StatementILNChampaign, Logan, Union34 min
Jul 18, 7:43 PM EDTAreal Flood AdvisoryILNHocking12 min
Jul 18, 7:53 PM EDTFlash Flood WarningILNHocking112 min
Jul 18, 7:57 PM EDTSpecial Weather StatementILNFairfield, Madison, Pickaway33 min
Jul 17, 8:01 PM EDTAreal Flood AdvisoryILNFranklin119 min

Nearby

Heat Advisories in Ohio, 2011Heat Advisories in Kentucky, 2011Heat Advisories in Indiana, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.